Jump to content

lexapro/ssri general


Recommended Posts

Hi all, major depressive, new to this board (and its a capital one! thanks for making it)

just started back on lexapro after about 1 1/2 years. This is day 8, 10 mg. To the questions:

I'm smoking like a chimney and drinking a ton of coffee to stay alert and get things done while I'm waiting to get semi-stabilized. I noticed a blurb about these and how you shouldnt be doing it on the front page, left frame, but couldn't find more details - anyone have a resource, or link on this site to the info? does it reduce effectiveness?

Also,  have major intestinal problems on the stuff this time around.  Should I be concerned about "losing" the med this way?  ;)

Link to comment
Share on other sites

I know that for 8 months that I was on 40 mg. lexapro, I was smoking 3 packs a day and drinking coffee all day and Espresso from 6 PM to 3 AM.  I don't know if it interfered with the AD action of lex, but I sure didn't sleep much  ;)

Tommy

Link to comment
Share on other sites

I dunno about the chemistry of that, but I smoke and drink coffee all the time, and I've run through the med-go-round several times in my life.

When I started back on Lexapro after about the same amount of time you did, I had totake a stomach medication, protonix, for two weeks before i could even tolerate a quarter of a 10mg pill. If you vomit an hour or more after taking the pill, I'd say it's in your system. If you're vomiting right away, then you may be losing it. I'd ask your doc about prescribing something for your stomach, or get some OTC Zantac or Prevacid.Or, if you're pooing it out, like, that way, I wouldn't worry about it.......it's getting through, if rather quickly.....heh.

Link to comment
Share on other sites

  • 1 month later...

*puke*

a post about bodily functions.  sorry.  ;)

OK, it's been 8 weeks of diarrhea now and last 2 weeks, nausea every few hours with a constant full feeling.  Also being awakened in the night w/ severe cramps, every couple of nights not every night.

On looking back, this DID happen with lexapro the last time around a couple years ago.  It was part of the reason I stopped taking it.

I'm debating: My regular doctor, or try to find a Pdoc?  anyone experience this or am I sensitive to the med?

Also, I read that lexapro is often prescribed for constipation due to irritable bowel syndrome.  So logically, if lexapro is being used as a laxative in some cases, it would seem to make sense for me to switch to a different SSRI. I'm so confused about switching. I'm kinda scared to try since Lexapro has been SO helpful with my depression.

Link to comment
Share on other sites

(new here, too...my first post actually)...

I was able to combat the sleepiness by taking Lex at night, before bed.  I would feel sleepier than norm when I woke up but nothing so bad as taking Lex during the day.

I also found that when I did have gastro disturbances I would feel as if the med wasn't working at all.  But that's just me and my experience and it's not founded in anything medical whatsoever!

I hope you start feeling better soon!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...